Life-Threatening Neutropenia Linked to Drug Ceftaroline

The US Food and Drug Administration approved ceftaroline in 2010 for the treatment of community-acquired pneumonia and skin and soft-tissue infections. The most common adverse reactions are diarrhoea, nausea and rash. To present the first case of neutropenia directly related to ceftaroline.

Although neutropenia is a potential cephalosporin class effect, this article presents the first case of neutropenia directly related to ceftaroline. Agranulocytosis and neutropenia are rare, yet potentially life-threatening adverse effects of cephalosporins. Healthcare providers should be aware of the potential for ceftaroline to cause neutropenia, particularly in patients treated for greater than two weeks.

Read more: Ceftaroline

Related articles

 

Leave a Reply

Fill in your details below or click an icon to log in:

WordPress.com Logo

You are commenting using your WordPress.com account. Log Out / Change )

Twitter picture

You are commenting using your Twitter account. Log Out / Change )

Facebook photo

You are commenting using your Facebook account. Log Out / Change )

Google+ photo

You are commenting using your Google+ account. Log Out / Change )

Connecting to %s